Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

High pulse rate, excessively hungry, tiredness, difficulty sleeping. Cure for symptoms?

Hi I am a tenty two year old female. in the last four weeks I am unable to go to the gym as my heart feels quite fast, uncomfortable to the extent that i even must sit up when i am lying down. I am experiencing ridiculous hunger, tirednes and am struggling to sleep. I recieved tablets to slow down my heart rate from the doctor in a and e as i wait for the results on my thyroid . However I must go in again as they rang me to say there has been a mix up in my bloods etcetera. I am quite disillusioned and anxious. The tablets do not seem to be working either
Asked On : Fri, 11 Jan 2013
Answers:  2 Views:  348
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Neurologist 's  Response
Thanks for p[osting this que in HCM
First of all, i would like to stress that any given medical symptom in aperson can have so many causes and the main duty of the treating doctor to establish the exact cause of the symptom and deal it accordingly rather than advising medicine as per symptom which may not cure the exact illness. I hope that you understand this part. All the symptoms what ever you have listed is higly suggestive of thyroid problem, that is excessive throid hormone in your blood. This can be confirmed by doing a thyroid hormone profile. As you a young female, you need to check thyoid auto antibody levels also as autoimmuner thyroiditis can also present in the same way. You donot have to worry much as this is treatable medical condition and it will improve with appropriate treatment.
Metoprolol may decrease heart rate but may not improve the disease. If your thyroid profile shows elevated levels, you may benefit with propylthiouracil, methimazol etc. My sincere advise will be to go for a medical examiantion with a local endocrinologist who will assess you and find out if there is swelling in your thyroid or not and he will guide you as i have listed above
Wish you a good health
Answered: Fri, 11 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Pathologist and Microbiologist Dr. Shailja Puri 's  Response
Hello and welcome to HCM

The symptoms that you have mentioned- palpitations (fast heart beat), increasing hunger, tiredness, insomnia (difficulty in sleeping) suggest hyper-thyroidism.
Hyper-thyroidism is increased activity of thyroid gland.
There are various reasons for hyper-thyroidism:" Thyroiditis, graves disease, toxic thyroid nodule.

Thyroid function tests (TFT) are required to make a diagnosis. You will have to get thyroid fuction test by giving the blood sample again. Three parameters- TSH, T3 and T4 are tested in thyroid function tests.
T3 and T4 are raised and TSH is reduced in thyroid function tests.

Besides an ultrasound of the neck region will further help to know whether there is generalized or focal enlargement (nodule) of the thyroid gland.

Consult your doctor for clinical examination, investigations and management.

Thanks and take care
Dr Shailja P Wahal

Answered: Fri, 11 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor